New Jersey, 2010

Drought in New Jersey, September 1 to 30, 2010

September 1 to 30, 2010 · NWS PHI · 21 events in 21 counties and zones

September started with a drought watch in effect for Morris County. The New Jersey Department of Environmental Protection on September 8th then extended the drought watch throughout the entire state.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

September started with a drought watch in effect for Morris County. The New Jersey Department of Environmental Protection on September 8th then extended the drought watch throughout the entire state. The Department of Environmental Protection asked all state residents to voluntarily conserve water. The hot and dry summer taxed reservoir stream and groundwater levels. Shallow groundwater (private) wells were also starting to show stress.

Franklin Township in Somerset County declared a water emergency on the 16th and placed a 90 day ban on filling pools and washing cars and other outside surfaces and also limited the amount of lawn watering. Another effect of the drought was the re-emergence of the brown tide in Barnegat Bay. The extremely dry conditions with little freshwater runoff into the bay raised salinity levels. This set the explosion of billions of micro-organisms in the bay. These organisms interfere with shellfish organs and literally make them starve to death.| |September was another unseasonably warm month in New Jersey. Statewide it was the 4th warmest September on record since 1895 with an average temperature of 69.2 degrees. Because of the heavy rain on the last day of the month, September averaged closer to normal rainfall. It was the 7th warmest (71.0 degrees) September on record at the Atlantic City International Airport and the warm season as a whole established a new record for the number of days that the maximum temperature reached or exceeded 90 degrees (46 days). It was the 6th warmest (70.8 degrees) September on record in Trenton (Mercer County) and Trenton set its own record of 90 degree days with 52 days.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 31, 8:42 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 31, 8:42 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EDT TUE AUG 31 2010

.SYNOPSIS...
HOT DRY HIGH PRESSURE CENTERED IN THE CENTRAL APPALACHIANS WILL
WEAKEN THURSDAY AS STRONG HURRICANE EARL PRESSES NORTHWARD OFF
CAROLINAS. EARL WILL TURN NORTHEAST FRIDAY AND ACCELERATE TOWARD
NOVA SCOTIA. A COLD FRONT LATE FRIDAY NIGHT SETS UP A MUCH COOLER
WEEKEND WITH HIGH PRESSURE REACHING THE MID ATLANTIC COAST EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MOSTLY CLEAR OVERNIGHT WITH DECENT COUNTRYSIDE RADIATIONAL
COOLING AND A FEW SPOTS OF PATCHY FOG IN MD DEL AND NJ USUAL
SPOTS AFTER 08Z WHERE SFC TD'S ARE ABOVE 65. RATHER WARM IN THE
URBAN CENTERS.

OVERNIGHT LOWS WILL BE A COUPLE OF DEGREES WARMER THAN THIS MORNING
SEEING THAT WE ARE MUCH WARMER THAN YESTERDAY...MID TO UPPER 60S IN
THE BURBS WITH LOW 70S IN THE PHILADELPHIA METRO AREA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
TEMPS ON WEDNESDAY SHOULD BE AS WARM OR WARMER THAN THEY WERE ON
TUESDAY. WE MAY NEED TO RAISE OUR FCST TEMPS INTO THE 96-100F RANGE
IN THE 4AM WED FCST. 18Z NAM 2M TEMPS ARE IN THAT RANGE. I THINK
WE HAVE A DECENT CHC OF SEEING 100F NR ACY DEPENDENT ON TIMING THE
SEABREEZE AND UPPER 90S MOST OTHER SPOTS AOB 500 FEET ASL.

THE FIRST PART OF THE SHORT TERM WILL BE MUCH LIKE OUR CURRENT
SENSIBLE WEATHER...HOT WITH SUNNY SKIES AND LIGHT WINDS.
TEMPERATURES ON WEDNESDAY WILL TOP OUT IN THE UPPER-90S ACROSS MOST
OF THE AREA AS WE SEE ANOTHER INCREASE IN THE 1000-850 MB
THICKNESSES. DEWPOINTS LOOK TO REMAIN IN THE UPPER 50S, SO DRIER
WILL STILL BE OVER THE REGION AT LEAST THROUGH THURSDAY. WE AGAIN
WILL SEE A CUMULUS FIELD POP ON WEDNESDAY AS WE EXCEED OUR
CONVECTIVE TEMPERATURES.

THE MAIN STORY DURING THE SHORT TERM WILL BE THE POTENTIAL IMPACTS
OF MAJOR HURRICANE EARL. MODEL VARIANCE WITH THE TRACK AND SPEED OF
HURRICANE EARL RANGES SIGNIFICANTLY ON FRIDAY...THE MAIN IMPACT DAY.
THE NAM AND ECMWF ARE FAIRLY SIMILAR IN EARL'S POSITION ON FRIDAY
MORNING JUST SOUTH OF THE OUTER BANKS, BUT THE INTENSITY OF THE LOW
VARIES GREATLY. THE EURO IS MUCH DEEPER WHEN COMPARED TO ALL OTHER
OPERATIONAL MODELS LITERALLY BOMBING OUT OFF THE DELMARVA COAST
FRIDAY AFTERNOON...MAKING THE EURO THE OUTLIER AT THIS TIME. THE GFS
IS MUCH FASTER WITH THE ARRIVAL OF EARL AND THEREFORE MUCH FASTER IN
HIS NORTHEASTWARD DEPARTURE. WITH VERY LITTLE WIND SHEAR AND VERY
WARM WATER TEMPERATURES OVER THE WESTERN ATLANTIC, THE STORM WILL
EASILY BE ABLE TO MAINTAIN ITS MAJOR HURRICANE CATEGORY STATUS.

THE TRACK OF EARL IS DEPENDENT ON THE STRENGTH OF THE SUB-TROPICAL
RIDGE OVER THE ATLANTIC AND THE TIMING/POSITIONING OF THE MID-LEVEL
TROUGH PUSHING IN FROM THE WEST. ACCORDING TO THE 5-WAVE MODEL
GUIDANCE, THE SUB-TROPICAL RIDGE STARTS TO WEAKEN BY THURSDAY
ALLOWING A MORE NORTHEASTERLY TRACK FOR THE CYCLONE TO TAKE. THIS
COUPLED WITH THE MID-LEVEL TROUGH APPROACHING THE EAST COAST BY
SHOULD KICK THE CYCLONE FURTHER TO OUR EAST BY LATE FRIDAY
MORNING...THIS IS ALSO FOLLOWING THE CURRENT NHC FORECAST DISCUSSION
AND MODEL PREFERENCES.

STARTED THE POPS EARLY FRIDAY MORNING, MAINLY ALONG OUR SOUTHERN
COAST AND WATERS. BASED ON A CONCEPTUAL MODEL OF A PREDECESSOR RAINFALL
EVENT, WE DO APPEAR TO BE IN A DECENT REGION FOR A MORE ENHANCED
RAINFALL FRIDAY MORNING. OUR AREA IS IN THE RIGHT REAR QUAD OF A
UPPER LEVEL JET, WE HAVE A LARGE RIDGE DOWNSTREAM OF US WITH A
MID-LEVEL LONGWAVE TROUGH UPSTREAM AND DEPENDING ON THE SPEED OF THE
STORM, WE MAY HAVE VERY STRONG THETA-E ADVECTION IN OUR VICINITY.
THE CAVEAT IS THE VERY DRY AIR ALREADY IN PLACE ACROSS OUR REGION
AND HOW FAST WE CAN ERADICATE IT. CURRENT THINKING IS THAT THE DRY
AIR IS TOO DEEP WITH PWATS MEASURING BELOW 1 INCH UNTIL MID-FRIDAY
MORNING WHERE MODEL SOUNDINGS HAVE THEM JUMP ABOVE 2 INCHES...MAYBE
TOO FAST WITH THE CURRENT FORWARD MOTION OF THE STORM.

POP CHANCES INCREASE THROUGH THE DAY ON FRIDAY, ESPECIALLY ALONG THE
COASTAL SECTIONS WHERE MODERATE SHOWERS CAN BE EXPECTED. NOT SEEING
MUCH IN THE WAY OF CONVECTION, AT LEAST NOT A BROAD SCALE, BUT WITH
TROPICAL MOISTURE ADVECTING INTO THE REGION, WE MAY HAVE A MID-LEVEL
CAP TO CONTEND WITH...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT.

HURRICANE RAPIDLY PULLS OFF TO THE NORTHEAST BY FRIDAY EVENING WITH
ONLY A FEW WRAP AROUND SHOWERS REMAINING, AND THEN WE HAVE TO
CONTEND WITH A COLD FRONT FROM OUR NORTHWEST. FRONT APPEARS TO BE
FAIRLY DRY AS MOST OF THE ENERGY WILL BE MOVING AWAY WITH THE
HURRICANE. FRONT SWEEPS THROUGH LATE FRIDAY NIGHT FOLLOWED BY
ANOTHER REINFORCING, MUCH WEAKER, FRONT ON SATURDAY. WINDS TURN TO
THE NORTHWEST AND BECOME GUSTY UNDER A STRONG CAA REGIME.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM GRIDS/FORECAST IS MAINLY 12Z HPC GRIDS.

THE COOL UPPER MISSISSIPPI VALLEY UPPER LEVEL TROUGH PASSES THROUGH
SE CANADA THIS WEEKEND WITH STRONG RIDGING ALOFT AND AT THE SURFACE
TO FOLLOW HERE IN THE MID ATLC STATES EARLY NEXT WEEK.

BELOW NORMAL TEMPS THIS WEEKEND RECOVER TO ABOVE NORMAL DURING THE
DAYLIGHT HOURS EARLY NEXT WEEK.

THIS WEEKEND...WNW FLOW OF COOL UNSTABLE AIR WITH AFTERNOON  GUSTINESS
AND DIURNAL CU/SC...BUT VERY VERY NICE...MAYBE A TAD COOL FOR SOME.
OTHERWISE MOSTLY CLEAR. RATHER COOL AT NIGHT.

GUSTY NW WINDS TO 25 MPH SATURDAY AND WESTERLY TO 20 MPH SUNDAY.

FIRE WEATHER DANGER MAY BE ENHANCED SATURDAY PROVIDED NO SUBSTANTIAL
RAIN OCCURS FRIDAY? ITS BEEN EXCEEDINGLY DRY THE LAST WEEK OR SO
AND GUSTY WINDS PAST 20 MPH AND SFC RH AOB 30 PCT ARE FCST.

THEN THE MISSISSIPPI VALLEY HIGH OF THIS WEEKEND MOVES TO THE MID
ATLC COAST EARLY NEXT WEEK AND STRENGTHENS.

SO FOR NEXT MONDAY/TUESDAY...SURFACE WIND SHOULD BE LESS THAN THAT
OF THIS WEEKEND AND GENERALLY WEST SOUTHWEST WITH POSSIBLE AFTERNOON
SEA BREEZES. DELIGHTFUL WEATHER AS TEMPERATURES RISE TO NORMAL OR
ABOVE.

THE FORECAST MAX TEMPS ARE PROBABLY A FEW DEGREES TOO COOL MONDAY
AND TUESDAY.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR FLYING WEATHER WILL BE ACROSS THE AREA THROUGH THURSDAY WITH
HIGH PRESSURE REMAINING IN CONTROL. WINDS WILL GENLY BE NWLY AT 10
KTS OR LESS THIS AFTN, BECOMING LIGHT WLY TONIGHT AND MORE SWLY ON
MONDAY WITH SPEEDS LESS THAN 10 KTS. DIURNAL CU/SC NEAR 8000 FT IN
THE AFTERNOON SHOULD DISSIPATE DURING THE EVENING.

OUTLOOK...
FAIR WEATHER WILL CONTINUE THROUGH THU WITH HIGH PRESSURE REMAINING
IN CONTROL. HURRICANE EARL WILL APPROACH FROM THE SOUTH THU NIGHT
AND PASS TO THE EAST ON FRI. LOWER CLOUDS AND RAIN MAY AFFECT MAINLY
KACY/KMIV AT THOSE TIMES. EFFECTS FURTHER INLAND ARE MORE UNCERTAIN
ATTM.  DEPENDING ON THE TRACK OF EARL THERE COULD EVEN BE RAIN AND
VSBY RESTRICTIONS AS FAR W AS KPHL.

&&

.MARINE...
SEAS WERE RAISED A TOUCH IN THE 9 PM UPDATE...TEND TO BE RUNNING
HIGHER THAN MODELED BY A FOOT AND A 3.5 FT SWELL IS ARRIVING IN
THE WATERS AS PER 44009 DATA.

TRANQUIL CONDITIONS WILL REMAIN OVER THE WATERS THROUGH
THURSDAY AS HIGH PRESSURE REMAIN IN CONTROL. HURRICANE EARL IS
EXPECTED TO TRACK EAST OF THE WATERS LATE THURSDAY INTO FRIDAY AND
IT SHOULD BE MOVING AT A DECENT SPEED TOWARD THE NE. THE ENVELOPE
OF POSSIBLE TRACKS REMAINS ACROSS OUR COASTAL WATERS...THUS THE
TROPICAL WORDING IN THE CWF. LONG PERIOD SWELLS WILL BEGIN TO
INCREASE ON WEDNESDAY AS EARL MOVES CLOSER. PLEASE THE THE LATEST
NHC ADVISORIES FOR UPDATES ON THE TRACK AND STRENGTH OF EARL. EVEN
AFTER EARL PASSES...STRONG SWELLS AND ENHANCED WINDS WILL BE OVER
THE WATERS INTO SAT.

&&

.RIP CURRENTS...
TODAY WILL LIKELY BE THE BEST DAY OF THE NEXT SEVERAL FOR RIP CURRENTS
AS WE ARE IN A LULL BETWEEN TWO STORMS. LONG PERIOD SWELLS WILL
INCREASE TOMORROW IN ADVANCE OF EARL AND HIGHER RIP CURRENT RISK
WILL PERSIST INTO THE WEEKEND. ALREADY 44009...A 12 SEC PERIOD ON
RISING SWELL NEAR 3.5 FT THIS TUESDAY EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...DRAG/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...DRAG
AVIATION...DRAG/NIERENBERG
MARINE...DRAG/NIERENBERG
RIP CURRENTS...
Hazardous weather outlook, Aug 31, 2:40 PM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT TUE AUG 31 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-011945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
340 PM EDT TUE AUG 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-011945-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
340 PM EDT TUE AUG 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HURRICANE EARL IS FORECAST TO PASS EAST OF THE NORTHERN MID
ATLANTIC COAST ON FRIDAY. IT PRESENTLY IS EXPECTED TO BRING
SIGNIFICANT LONG PERIOD SWELLS AND A MODERATE TO HIGH RISK OF RIP
CURRENTS BEGINNING AS EARLY AS WEDNESDAY. PLEASE REFER TO THE
LATEST STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR DETAILED
INFORMATION ON EARL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-011945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 PM EDT TUE AUG 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HURRICANE EARL IS FORECAST TO PASS EAST OF THE NORTHERN MID
ATLANTIC COAST ON FRIDAY. SIGNIFICANT SWELLS ARE EXPECTED AS EARLY
AS WEDNESDAY, AND THE SYSTEM MAY BRING TROPICAL STORM CONDITIONS
FRIDAY AND FRIDAY NIGHT. PLEASE REFER TO THE LATEST STATEMENTS
FROM THE NATIONAL HURRICANE CENTER FOR DETAILED INFORMATION ON
EARL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-011945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
340 PM EDT TUE AUG 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Morris

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Morris forecast zone
Reported by
State Official
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Drought, Camden

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Camden forecast zone
Reported by
State Official
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Drought, Cumberland

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Cumberland forecast zone
Reported by
State Official
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Drought, Eastern Atlantic

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Eastern Atlantic forecast zone
Reported by
State Official
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Drought, Eastern Cape May

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Eastern Cape May forecast zone
Reported by
State Official
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Drought, Eastern Monmouth

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Eastern Monmouth forecast zone
Reported by
State Official
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Drought, Eastern Ocean

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Eastern Ocean forecast zone
Reported by
State Official
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Drought, Gloucester

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Gloucester forecast zone
Reported by
State Official
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Drought, Hunterdon

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Hunterdon forecast zone
Reported by
State Official
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Drought, Mercer

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Mercer forecast zone
Reported by
State Official
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Drought, Middlesex

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Middlesex forecast zone
Reported by
State Official
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Drought, Northwestern Burlington

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Northwestern Burlington forecast zone
Reported by
State Official
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Drought, Salem

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Salem forecast zone
Reported by
State Official
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Drought, Somerset

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Somerset forecast zone
Reported by
State Official
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Drought, Southeastern Burlington

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Southeastern Burlington forecast zone
Reported by
State Official
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Drought, Sussex

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Sussex forecast zone
Reported by
State Official
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Drought, Warren

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Warren forecast zone
Reported by
State Official
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Drought, Western Atlantic

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Western Atlantic forecast zone
Reported by
State Official
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Drought, Western Cape May

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Western Cape May forecast zone
Reported by
State Official
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Drought, Western Monmouth

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Western Monmouth forecast zone
Reported by
State Official
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Drought, Western Ocean

When
September 1, 12:00 AM EST to September 30, 11:59 PM EST
Where
Western Ocean forecast zone
Reported by
State Official
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2010Every state in 2010This day in weather historyWarnings in New Jersey, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260588, 260590, 260591, 260592, 260593, 260594, 260595, 260596, 260597, 260599, 260600, 260602, 260603, 260604, 260605, 260606, 260607, 260608, 260609, 260610, 260612.